Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 29, 2006, 1:05 PM MDT for 25 counties in Nebraska. It took effect at Jul 30, 2006, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 1:05 PM MDT (19:05 UTC)
- In effect from
- Jul 30, 2006, 11:00 AM MDT
- Expired
- Jul 30, 2006, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
All 25 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 291905 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT SAT JUL 29 2006 NEZ204-206-208-300300- /O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/ /O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.CON.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 205 PM CDT SAT JUL 29 2006 /105 PM MDT SAT JUL 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK INTO THE 90S. TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE. ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30 MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NEZ209-300315- /O.UPG.KLBF.FW.A.0006.060730T1700Z-060731T0300Z/ /O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ LOUP RIVERS BASIN- 205 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 20 PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 110 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S. SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NEZ210-300315- /O.NEW.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.EXA.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ FRENCHMAN BASIN- 205 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15 PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S. SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
4 follow-up statements
000 WWUS83 KLBF 300303 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1003 PM CDT SAT JUL 29 2006 NEZ204-206-208-301115- /O.CAN.KLBF.FW.W.0007.000000T0000Z-060730T0300Z/ /O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR- 1003 PM CDT SAT JUL 29 2006 /903 PM MDT SAT JUL 29 2006/ ...RED FLAG WARNING IS CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR SUNDAY...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. AND A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. TEMPERATURES HAVE INCREASED TO 100 TO 110 DEGREES WITH SOUTHERLY WINDS AT 20 TO 25 MPH THIS AFTERNOON AND RELATIVE HUMIDITY FALLING TO NEAR 15 PERCENT. THIS HAS CREATED EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE AFTER 9 PM THIS EVENING AS TEMPERATURES FALL BACK INTO THE 90S. TEMPERATURES WILL RETURN TO 100 TO 110 DEGREES WITH SOUTHERLY WINDS AT 15 TO 25 MPH AND RELATIVE HUMIDITY NEAR 15 PERCENT ON SUNDAY. THIS COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CONTINUE TO CREATE EXTREME FIRE DANGER...ESPECIALLY NORTH AND WEST OF A LINE FROM OGALLALA...TO THEDFORD...TO ROSE. ON MONDAY EXTREME FIRE DANGER IS LIKELY TO CONTINUE WITH HIGH TEMPERATURES OF 100 TO 105 DEGREES AND SOUTH WINDS AT 20 TO 30 MPH. RELATIVE HUMIDITY DROPPING TO NEAR 15 PERCENT IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NEZ209-210-301115- /O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ LOUP RIVERS BASIN-FRENCHMAN BASIN- 1003 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH SUNDAY AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING TO AROUND 15 PERCENT AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S. SIMILAR CONDITIONS ARE POSSIBLE ON MONDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CDC
000 WWUS83 KLBF 300859 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 AM CDT SUN JUL 30 2006 NEZ204-206-208>210-310300- /O.CON.KLBF.FW.W.0008.060730T1700Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN- 359 AM CDT SUN JUL 30 2006 /259 AM MDT SUN JUL 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY SOUTH WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 25 MPH BY SUNDAY AFTERNOON AND COMBINE WITH RELATIVE HUMIDITY FALLING INTO THE UPPER TEENS TO LOWER 20S...AS HIGH TEMPERATURES SOAR TO 100 TO 105 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 90S. A COLD FRONT WILL MOVE INTO NORTHWEST NEBRASKA MONDAY BRINGING SOME RELIEF TO THE HEAT...BUT SHIFTING WINDS AND CONTINUED TRIPLE DIGIT TEMPERATURES AHEAD OF THE FRONT WILL KEEP DANGEROUS FIRE CONDITIONS IN PLACE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
000 WWUS83 KLBF 302022 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT SUN JUL 30 2006 NEZ204-206-208>210-310300- /O.CON.KLBF.FW.W.0008.000000T0000Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN- 322 PM CDT SUN JUL 30 2006 /222 PM MDT SUN JUL 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS 15 TO 25 MPH WILL CONTINUE INTO THE EVENING HOURS AND COMBINE WITH RELATIVE HUMIDITY INTO THE UPPER TEENS TO LOWER 20S...AS HIGH TEMPERATURES HAVE SOARED TO 95 TO 105 DEGREES. THIS COMBINATION WILL CREATE EXTREME FIRE DANGER. CONDITIONS SHOULD IMPROVE BY 10 PM AS TEMPERATURES FALL BACK INTO THE 80S. A COLD FRONT WILL MOVE INTO NORTHWEST NEBRASKA MONDAY BRINGING SOME RELIEF TO THE HEAT...BUT SHIFTING WINDS AND CONTINUED NEAR TRIPLE DIGIT TEMPERATURES AHEAD OF THE FRONT WILL KEEP DANGEROUS FIRE CONDITIONS IN PLACE. ALSO THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT...AND WILL HAVE LIMITED RAINFALL INITIALLY. DRY LIGHTNING IS POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MASEK
000 WWUS83 KLBF 310308 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 PM CDT SUN JUL 30 2006 NEZ204-206-208>210-311115- /O.EXP.KLBF.FW.W.0008.000000T0000Z-060731T0300Z/ /O.CON.KLBF.FW.A.0007.060731T1700Z-060801T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN- 1008 PM CDT SUN JUL 30 2006 /908 PM MDT SUN JUL 30 2006/ ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. SOUTH WINDS WILL REMAIN BREEZY THROUGH MIDNIGHT CDT...BEFORE WEAKENING SOMEWHAT. RELATIVE HUMIDITIES WILL RECOVER TO 50 PERCENT OR GREATER...ALLOWING THE EXTREME FIRE DANGER TO LESSEN SLIGHTLY. HOWEVER...A COLD FRONT WILL MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON AND EVENING. WHILE MINIMUM RELATIVE HUMIDITY VALUES WILL NOT BE AS LOW AS IN PREVIOUS DAYS...HIGH TEMPERATURES REACHING OR EXCEEDING 100 DEGREES WILL STILL BE POSSIBLE NORTH AND EAST OF A LINE FROM AINSWORTH TO BROKEN BOW TO BURWELL. IN ADDITION...THE COLD FRONT WILL CAUSE A DRASTIC WIND SHIFT AS IT MOVES THROUGH WHICH WILL CAUSE CONCERNS FOR ANY ONGOING FIRE CONTAINMENT EFFORTS. THE COLD FRONT WILL ALSO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT BY AFTERNOON. SOME OF THE STORMS MAY PRODUCE DRY LIGHTNING INITIALLY...UNTIL ADDITIONAL MOISTURE BECOMES AVAILABLE TO PRODUCE HEAVIER RAINFALL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JWS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 29, 1:58 AM MDT, 11 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 1:58 AM MDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 AM CDT SAT JUL 29 2006 .SYNOPSIS... UPPER RIDGE WILL BUILD SLOWLY EAST WITH OPPRESSIVE HEAT TO BUILD OVER THE WEEKEND. SEMI STATIONARY FRONT TO THE NORTH WILL BE THE ANCHOR FOR THE HEAT LOW WITH HOTTEST READINGS TO BE ACROSS THE NORTH. && .DISCUSSION... FORECAST CHALLENGE THROUGH MONDAY WILL BE THE TEMPERATURES AND FIRE DANGER. THE HEAT BUILDS AS THE UPPER RIDGE BUILDS EAST SLOWLY AND THE MORE ZONAL FLOW ALOFT CREATES COMPRESSIONAL HEATING EAST ONTO THE PLAINS OF SOUTH DAKOTA...INTO NORTHERN NEBRASKA. BY MONDAY MODELS SPLIT WITH THE GFS FASTER MOVING THE FRONT TO THE SOUTHEAST. ON MONDAY THE UPPER PATTERN REMAINS PARALLEL TO THE SURFACE FRONT...AND TRENDED FORECAST TOWARD THE WRF SOLUTION FOR HOTTER READINGS INTO MONDAY. WRF SOUNDING PROFILES SHOW DRY AIRMASS WITH THE SUN TO STEADILY BAKE THE ALREADY DRY GROUND...WITH WARMER GUIDANCE GENERALLY FOLLOWED THROUGH MONDAY. WARMING MID LEVEL TEMPERATURES OVER THE WEEKEND SHOULD INHIBIT POTENTIAL HIGH BASED STORMS AND REMOVED LOW POPS. THEN INTO THE EXTENDED THE SURFACE FRONT MOVES SOUTHEAST MONDAY NIGHT INTO TUESDAY. AS THE UPPER RIDGE BUILDS EAST TROPICAL MOISTURE TO BE DRAWN NORTHEAST ACROSS THE MOUNTAINOUS TERRAIN TO ACROSS THE SOUTHWEST. THE TRAJECTORY ACROSS THE MOUNTAINS PRESENTS SOME QUESTION AS TO THE DEPTH OF MOISTURE TO BE AVAILABLE AS THE FRONT SLIPS SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY...AND MADE FEW CHANGES THROUGH FRIDAY. THE COOLDOWN FROM THE OPPRESSIVE HEAT HOWEVER APPEARS SHORTLIVED AS BY WEEKS END TEMPERATURES COULD BE ON THE RISE AGAIN AS THEN AS THE UPPER RIDGE REBUILDS OVER THE PLAINS. .FIRE WEATHER... THE FIRE DANGER INCREASES THIS WEEKEND AS THE UPPER RIDGE BUILDS SLOWLY EAST. TODAY THE FIRE DANGER WILL BE CRITICAL AS RELATIVE HUMIDITIES DROP BELOW 25 PERCENT BY NOONTIME INCREASING THE DRYING OF FUELS INTO THE AFTERNOON AS TEMPERATURES PUSH PAST THE CENTURY MARK ACROSS THE PANHANDLE AND NORTHWEST WHERE A RED FLAG WARNING WILL BE IN EFFECT FROM NOON UNTIL 10 PM. THE DRY CONDITIONS THAT EXIST WILL FURTHER THE HEATING PROCESS TODAY WITH TEMPERATURES RANGING FROM 100 TO 109 NORTH OF A LINE FROM BRULE IN KEITH COUNTY...TO SARGENT IN CUSTER COUNTY. THE REMAINDER OF THE SOUTHWEST WILL APPROACH THE CENTURY MARK AND LIKELY HIT IT ON SUNDAY AND MONDAY. THE EXTREME HEAT WILL CREATE CRITICAL FIRE DANGERS INTO SUNDAY WITH ALL AREAS NORTH OF INTERSTATE 80 TO REMAIN UNDER A FIRE WEATHER WATCH INTO MONDAY WHEN THE RIDGE IS EXPECTED TO BUILD EAST LATE ALLOWING THE SEMI STATIONARY FRONT TO SLIP SOUTHEAST OVERNIGHT INTO TUESDAY. .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ204-NEZ206-NEZ208. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NEZ204-NEZ206-NEZ208-NEZ209. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NEZ204-NEZ206-NEZ208-NEZ209. && 19
Hazardous weather outlook, Jul 29, 3:55 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 455 AM CDT SAT JUL 29 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-301000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 455 AM CDT SAT JUL 29 2006 /355 AM MDT SAT JUL 29 2006/ ...EXTREME FIRE CONDITIONS CONTINUE TO EXIST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE FIRE DANGER WILL BE EXTREME ACROSS NORTH CENTRAL AND WESTERN NEBRASKA TODAY AS HIGH TEMPERATURES CLIMB INTO THE UPPER 90S TO NEAR 110 DEGREES TODAY AND AFTERNOON WINDS GUST FROM 15 TO 25 MPH. CAUTION SHOULD BE TAKEN WHEN WORKING OUTSIDE DURING THE EXTREME HEAT. ALLOW TIME FOR FREQUENT BREAKS AND DRINK PLENTY OF WATER. THE EXTREME HEAT CAN BE VERY DANGEROUS FOR CHILDREN AND PETS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXTREME HEAT WILL CONTINUE SUNDAY AND MONDAY AFTERNOON CREATING EXTREME FIRE DANGER. HIGH TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE 100 TO 110 DEGREE RANGE AHEAD OF A COLD FRONT THAT WILL FINALLY SLIDE INTO THE AREA MONDAY NIGHT. SCATTERED THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BRING THE THREAT OF DRY LIGHTNING. HOWEVER...THERE WILL BE A SLIGHT COOL DOWN IN TEMPERATURES AFTER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:59 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more | 48 hr |
| Jul 29, 2:59 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 18 hr |
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.